MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD8
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided and the device is not being returned for evaluation.Therefore, no investigation will be performed.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a varix using a pod8, non-penumbra coils, a non-penumbra microcatheter and a diagnostic catheter.During the procedure, the physician placed coils in the target vessel using the diagnostic catheter.The microcatheter then was advanced through the diagnostic catheter.Next, while advancing the pod8 through the microcatheter, the physician experienced resistance, and the pod8 became stuck; therefore, it was removed.It was reported that the microcatheter had kinked; therefore, it was also removed.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9795762
Report Number3005168196-2020-00310
Device Sequence Number2574218
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD8
Device Catalogue NumberRBYPOD8
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005